Alert archive / West Virginia / Flood Watches in 2007

Flood Watch 2, NWS Charleston, WV

March 1, 2007

NWS Charleston, WV issued this flood watch at Mar 1, 2007, 12:22 PM EST. It took effect at Mar 1, 2007, 7:00 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 12:22 PM EST (17:22 UTC)
In effect from
Mar 1, 2007, 7:00 PM EST
Expired
Mar 2, 2007, 10:00 AM EST
In force
15 hr
Issued by
NWS Charleston, WV
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KRLX 011722
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
1222 PM EST THU MAR 1 2007

WVZ046-047-020130-
/O.NEW.KRLX.FA.A.0002.070302T0000Z-070302T1500Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1222 PM EST THU MAR 1 2007

...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF WEST VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...POCAHONTAS AND RANDOLPH.

* FROM 7 PM EST THIS EVENING THROUGH FRIDAY MORNING

* WITH 3 TO 6 INCHES OF SNOW ON THE GROUND...ALONG WITH
  PERSISTENT SHOWERS THIS AFTERNOON AND OVERNIGHT...THERE IS A
  POTENTIAL FOR WATER PROBLEMS BASED ON CURRENT FORECASTS.

* IN ADDITION...WE WILL BE WATCHING THE GREENBRIAR...THE SHAVERS
  FORK ON THE CHEAT RIVER AND THE TYGART FOR RIVER FLOODING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$
3 follow-up statements
000 
WGUS61 KRLX 011729 CCA
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1228 PM EST THU MAR 1 2007

WVZ046-047-020145-
/O.COR.KRLX.FA.A.0002.070302T0000Z-070302T1500Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
1228 PM EST THU MAR 1 2007

...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF WEST VIRGINIA...INCLUDING THE 
  FOLLOWING AREAS...POCAHONTAS AND RANDOLPH.

* FROM 7 PM EST THIS EVENING THROUGH FRIDAY MORNING

* WITH 3 TO 6 INCHES OF SNOW ON THE GROUND...ALONG WITH
  PERSISTENT SHOWERS THIS AFTERNOON AND OVERNIGHT...THERE IS A
  POTENTIAL FOR WATER PROBLEMS BASED ON CURRENT FORECASTS.

* IN ADDITION...WE WILL BE WATCHING THE GREENBRIER...THE SHAVERS
  FORK ON THE CHEAT RIVER AND THE TYGART FOR RIVER FLOODING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$
000 
WGUS61 KRLX 020132
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
832 PM EST THU MAR 1 2007

WVZ046-047-020945-
/O.CON.KRLX.FA.A.0002.000000T0000Z-070302T1500Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
832 PM EST THU MAR 1 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...
  POCAHONTAS AND RANDOLPH.

* THROUGH FRIDAY MORNING

* FLOODING POTENTIAL IS INCREASING FOR TONIGHT. BETWEEN ONE HALF
  INCH AND ONE INCH OF RAIN HAS ALREADY FALLEN THIS THURSDAY
  AFTERNOON AND EARLY EVENING OVER MUCH OF POCAHONTAS AND RANDOLPH
  COUNTIES. MORE RAIN ...POSSIBLY HEAVY AT TIMES...IS EXPECTED
  BEFORE A COLD FRONT MOVES THROUGH DURING THE EARLY MORNING HOURS
  FRIDAY. IN ADDITION...SNOW MELT WILL ADD TO WATER PROBLEMS.

* WE WILL ALSO BE WATCHING THE GREENBRIER...THE SHAVERS FORK ON
  THE CHEAT RIVER AND THE TYGART FOR RIVER FLOODING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$
000 
WGUS61 KRLX 020941
FFARLX

FLOOD WATCH
NATIONAL WEATHER SERVICE CHARLESTON WV
441 AM EST FRI MAR 2 2007

WVZ046-047-021500-
/O.CON.KRLX.FA.A.0002.000000T0000Z-070302T1500Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
441 AM EST FRI MAR 2 2007

...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...
  POCAHONTAS AND RANDOLPH.

* UNTIL 10 AM EST THIS MORNING

* HEAVY RAIN HAS DEPARTED THE AREA. HOWEVER...SMALL STREAMS AND
  CREEKS CONTINUE TO RUN HIGH FROM THE EARLIER RAIN AS WELL AS
  SNOWMELT. NOTE THAT THIS FLOOD WATCH DEALS WITH THESE SMALLER
  STREAMS ONLY. A RIVER FLOOD WARNING HAS BEEN ISSUED FOR THE
  GREENBRIER RIVER AT BUCKEYE. INFORMATION ON THAT EVENT IS
  CONTAINED IN OTHER PRODUCTS ISSUED BY THE NATIONAL WEATHER
  SERVICE.

* WE WILL ALSO BE WATCHING THE SHAVERS FORK ON THE CHEAT RIVER AND
  THE TYGART VALLEY RIVER AS WELL.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Mar 1, 11:14 AM EST, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 1, 11:14 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1114 AM EST THU MAR 1 2007

.SYNOPSIS...
RAIN SPREADS FROM WEST TO EAST TODAY...WITH GUSTY WINDS TONIGHT. AN
UPPER LEVEL SYSTEM THAT WILL TAKE THE BETTER PART OF THE WEEKEND TO
MOVE THROUGH.  HIGH PRESSURE BUILDS IN NEXT WEEK.
&&

.NEAR TERM /THROUGH 7 PM THIS EVENING/...

SHOWERS WILL FINALLY BUILD EAST OF THE OHIO RIVER THIS MORNING AND
AFTERNOON...AS A SLUG OF RAIN INVADES FROM THE SOUTHWEST. AS MUCH AS
.50 OF QPF FELL IN KY PER IFLOWS...WOULD EXPECT A LITTLE LESS IN
OUR CWA PERHAPS WITH DRIER AIR TO OVERCOME. WILL KNOCK DOWN MAX
TEMPS IN SE OHIO...WITH RAIN EARLIER TODAY AND MORE RAIN TO ARRIVE
THIS AFTERNOON. WILL PONDER FLOOD RELATED PRODUCTS FOR AFTERNOON
UPDATE...MAINLY ACROSS RANDOLPH AND POCAHONTAS COUNTY FOR TONIGHT
WITH NEW GUIDANCE SHOWING A DISTURBANCE RUNNING UP THE FRONT ACROSS
OUR EAST...GIVING A BOOST TO QPF THERE. 6HR FFG VALUES AROUND
1.5...ALSO NEEDING TO CONSIDER SOME SNOW ON THE GROUND ADDING TO
POSSIBLE WATER PROBLEMS.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH SUNDAY NIGHT/...
BAROCLINIC ZN WL BE E OF CWA FRI MRNG WITH PCLDY AND BREEZY CONDS.
OCCLUSION SLOWLY MVS ACR MI DURING THE DAY...WHILE STACKED UPR LVL
CYCLONE CROSSES MI AS WELL.  POCKETS OF H7-H3 DCVA PIVOT THRU
GENERATING SCT RW FRI AFTN W OF THE OH RVR.  NAM AND GFS HINT AT WK
INSTAB WITH SBCAPES LESS THAN 0.01KJKG-1...BUT CLD CVR INHIBITS
DEVELOPMENT.  GUSTY RW ARE POSSIBLE AS STORM MOTION WL BE 30-40KTS.

STRATOCU ON THE SRN FLANK OF THE UPR LVL CYCLONE MVS ACR ENTIRE AREA
FRI NGT.  BL THKNSS SUPPORT A RA/SN MIX FM NW TO SE DURING THE NGT.
SW WINDS AT THE SFC ALLOW THE MERCURY TO CRACK THE LWR 40S ACR MOST
OF THE AREA SAT...SO DESPITE SUBZERO H8 TEMPS MOSTLY RAIN IS FIGURED
FOR SAT...WHILE HIGHER ELEVATION WL SEE WET SN MIX IN.

REINFORCING SHOT OF COLD AIR ARRIVES SAT NGT AS TROF AXIS PASSES
BACKING WINDS TO THE NW.  H8 TEMPS FALL BTWN -12 TO -14C BY 12Z
SUN...THEREFORE ANY RA/SN MIX SAT EVNG GIVES WAY TO ALL SN AFT
MDNGT.  CHC POPS AGAIN WL WORK SAT NGT...AND ANY ACCUM WL ONCE AGAIN
BE IN THE HIGHER ELEVATIONS.  MID LVL WAVES CONT TO PASS SUN...SO
SCT RW/SW PERSIST.  ANTICYCLONIC FLOW REMOVES THE CLDS SUN EVNG AS
IT BUILDS IN FM THE TN VLY.  WHEN ITS ALL SAID AND DONE...ELEVATIONS
ABV 3KFT COULD SEE UPWARDS OF 2-4 INCHES OVR 36HRS.
&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
ON MONDAY AND TUESDAY...THE MODELS CONTINUE TO STRUGGLE WITH THE
HANDLING OF THE NEXT SHORTWAVE TROUGH THAT SWINGS INTO THE GREAT
LAKES AND NORTHEAST. SOME RUNS HAVE PUSHED THE FRONT THROUGH THE
OHIO VALLEY INTO THE CAROLINAS...WHILE OTHERS HOLD THE FRONT UP
ACROSS PA/OH. FOR NOW...HPC HAS PLAYED THE FRONT FURTHER SOUTH...BUT
WITH MOISTURE LIMITED...PLAYED MORE OF A DRY FRONTAL PASSAGE. WITH
THE UNCERTAINTY AT THIS POINT...AND WITH THE PREVIOUS FORECAST BEING
DRY...HAVE DECIDED TO MAINTAIN CONTINUITY AND KEPT THE FORECAST DRY.

BY WEDNESDAY...THE FLOW TURNS SOUTHERLY AND THE WARMER AIR WILL
AGAIN BEGIN TO PUSH BACK INTO THE REGION. HAVE GONE WITH READINGS
IN THE 50S...CLOSER TO THE MEX ENSEMBLES VERSUS THE OPERATIONAL
MEX...BUT AGAIN THIS WILL BE DEPENDENT ON THE EVOLUTION OF THE
FRONTAL SCENARIO ON MONDAY AND TUESDAY.
&&

.AVIATION /6Z THURSDAY THROUGH MONDAY/...
LOW LEVEL WIND SHEAR IS POSSIBLE THIS MORNING AS RADAR INDICATES
40KTS AT 2KFT.

VFR CONDITIONS EARLY IN WILL DETERIORATE TO MVFR IN RAIN MIDDAY AND
AFTERNOON...AND IFR AT TIMES IN RAIN AND THUNDERSTORMS TONIGHT.
RAIN WILL AFFECT THE AREA MUCH OF THE TIME THIS AFTERNOON AND THIS
EVENING...THEN A STRONG LINE OF THUNDERSTORMS WILL WHIP THROUGH
LATER TONIGHT AHEAD OF AN ADVANCING STRONG COLD FRONT.

STRONG SOUTH TO SOUTHEAST FLOW TODAY WILL BECOME SOUTHWEST TONIGHT
AND WEST TO SOUTHWEST BEHIND THE COLD FRONT...NEAR THE END OF THE
TAF PERIOD.  STRONG TO PERHAPS DAMAGING WIND GUSTS CAN OCCUR WITH
THE THUNDERSTORMS LATER TONIGHT.

AVIATION OUTLOOK /12Z FRIDAY TO TUESDAY/...

SHORT TERM/NO SIG WX XPCTD.
LONG TERM/NO SIG WX XPCTD.
&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

SYNOPSIS...
NEAR TERM...KM
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Mar 1, 4:22 AM EST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
422 AM EST THU MAR 1 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-020930-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
422 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL WHIP THROUGH THE AREA TONIGHT...PRECEDED
BY A LINE OF STRONG THUNDERSTORMS THAT COULD PRODUCE DAMAGING
WINDS. THE SEVERE STORMS PREDICTION CENTER HAS MOST OF THE AREA
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR TODAY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WVZ047-020930-
RANDOLPH-
422 AM EST THU MAR 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RANDOLPH COUNTY IN WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL WHIP THROUGH THE AREA TONIGHT...PRECEDED
BY A LINE OF STRONG THUNDERSTORMS THAT COULD PRODUCE DAMAGING
WINDS. THE SEVERE STORMS PREDICTION CENTER HAS THE AREA IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR TODAY THROUGH TONIGHT.

THERE IS ALSO THE POTENTIAL FOR SMALL STREAM AND CREEK
FLOODING...FROM RAIN LATE TODAY INTO THE EVENING...THE STRONG
THUNDERSTORMS LATE TONIGHT...AND POSSIBLE RIVER AND ICE JAM
FLOODING ALONG THE UPPER CHEAT.

THE WEATHER SERVICE WILL MONITOR THE SITUATION FOR POSSIBLE
WATCHES AND WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TRM / 29

Nearby

Flood Watches in West Virginia, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.